Alert archive / Washington / Gale Warnings in 2012

Gale Warning 17, NWS Seattle, WA

February 2, 2012

NWS Seattle, WA issued this gale warning at Feb 2, 2012, 2:54 PM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2012, 2:54 PM PST (22:54 UTC)
Expired
Feb 3, 2012, 12:00 PM PST
In force
21 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WHUS76 KSEW 022254
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
254 PM PST THU FEB 2 2012

PZZ130-030700-
/O.UPG.KSEW.SC.Y.0911.000000T0000Z-120203T1800Z/
/O.NEW.KSEW.GL.W.0017.120202T2254Z-120203T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
254 PM PST THU FEB 2 2012

...GALE WARNING IN EFFECT UNTIL 10 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND...EAST WIND RISING TO 25 TO 35 KNOTS THIS EVENING...THEN
  EASING FRIDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-030700-
/O.EXB.KSEW.SC.Y.0912.120203T0600Z-120204T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
254 PM PST THU FEB 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST FRIDAY. 

* WIND...EAST TO SOUTHEAST WIND RISING TO 15 TO 25 KNOTS TONIGHT
  AND CONTINUING THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-030700-
/O.EXB.KSEW.SC.Y.0912.120203T1200Z-120204T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
254 PM PST THU FEB 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY. 

* WIND...EAST TO SOUTHEAST WIND RISING TO 15 TO 25 KNOTS TONIGHT
  AND CONTINUING THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-173-176-030700-
/O.EXT.KSEW.SC.Y.0912.120202T2254Z-120203T1800Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
254 PM PST THU FEB 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST FRIDAY...

* WIND...EAST TO SOUTHEAST WIND RISING TO 15 TO 25 KNOTS TONIGHT
  AND CONTINUING THROUGH FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-170-030700-
/O.CON.KSEW.SC.Y.0911.000000T0000Z-120203T1800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
254 PM PST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY...

* WIND...RISING TO EAST 20 TO 30 KNOTS AND CONTINUING THROUGH
  FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
209 
WHUS76 KSEW 030448
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
848 PM PST THU FEB 2 2012

PZZ130-031300-
/O.CON.KSEW.GL.W.0017.000000T0000Z-120203T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
848 PM PST THU FEB 2 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

* WIND...EAST 25 TO 35 KNOTS EASING FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-170-031300-
/O.CON.KSEW.SC.Y.0911.000000T0000Z-120203T1800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
848 PM PST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY...

* WIND...EAST 20 TO 30 KNOTS THROUGH FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-173-176-031300-
/O.CON.KSEW.SC.Y.0912.000000T0000Z-120203T1800Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
848 PM PST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY...

* WIND...EAST TO SOUTHEAST WIND 15 TO 25 KNOTS THROUGH FRIDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-031300-
/O.CON.KSEW.SC.Y.0912.120203T0600Z-120204T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
848 PM PST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
FRIDAY...

* WIND...EAST WIND RISING TO 15 TO 25 KNOTS TONIGHT AND
  CONTINUING THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-031300-
/O.CON.KSEW.SC.Y.0912.120203T1200Z-120204T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
848 PM PST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
FRIDAY...

* WIND...EAST TO SOUTHEAST WIND RISING TO 15 TO 25 KNOTS TONIGHT 
  AND CONTINUING THROUGH FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
394 
WHUS76 KSEW 031044
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
244 AM PST FRI FEB 3 2012

PZZ132-031145-
/O.CAN.KSEW.SC.Y.0912.120203T1200Z-120204T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
244 AM PST FRI FEB 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WIND AT THE EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA IS NO
LONGER EXPECTED TO EXCEED 20 KNOTS.

$$

PZZ130-031845-
/O.EXT.KSEW.GL.W.0017.000000T0000Z-120203T2000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
244 AM PST FRI FEB 3 2012

...GALE WARNING NOW IN EFFECT UNTIL NOON PST TODAY...

* WIND...EAST 25 TO 35 KNOTS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-170-031845-
/O.EXT.KSEW.SC.Y.0911.000000T0000Z-120203T2000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
244 AM PST FRI FEB 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* WIND...EAST 20 TO 30 KNOTS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-173-176-031845-
/O.EXT.KSEW.SC.Y.0912.000000T0000Z-120203T2000Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
244 AM PST FRI FEB 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* WIND...EAST TO SOUTHEAST 15 TO 25 KNOTS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-031845-
/O.EXT.KSEW.SC.Y.0912.000000T0000Z-120203T2000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
244 AM PST FRI FEB 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* WIND...EAST 15 TO 25 KNOTS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
002 
WHUS76 KSEW 031652
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
852 AM PST FRI FEB 3 2012

PZZ130-032000-
/O.CON.KSEW.GL.W.0017.000000T0000Z-120203T2000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
852 AM PST FRI FEB 3 2012

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WIND...EAST 25 TO 35 KNOTS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-170-032000-
/O.CON.KSEW.SC.Y.0911.000000T0000Z-120203T2000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
852 AM PST FRI FEB 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WIND...EAST 20 TO 30 KNOTS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-173-176-032000-
/O.CON.KSEW.SC.Y.0912.000000T0000Z-120203T2000Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
852 AM PST FRI FEB 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WIND...EAST TO SOUTHEAST 15 TO 25 KNOTS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-032000-
/O.CON.KSEW.SC.Y.0912.000000T0000Z-120203T2000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
852 AM PST FRI FEB 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WIND...EAST 15 TO 25 KNOTS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
488 
WHUS76 KSEW 032018
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1218 PM PST FRI FEB 3 2012


PZZ130-040430-
/O.EXP.KSEW.GL.W.0017.000000T0000Z-120203T2000Z/
/O.NEW.KSEW.SC.Y.0913.120203T2018Z-120205T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1218 PM PST FRI FEB 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST SATURDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST SATURDAY. 

* WIND...EAST TO SOUTHEAST WIND 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-040430-
/O.EXP.KSEW.SC.Y.0911.000000T0000Z-120203T2000Z/
/O.NEW.KSEW.SC.Y.0913.120203T2018Z-120205T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
1218 PM PST FRI FEB 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CONTINUED THE SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST SATURDAY.

* WIND...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-040200-
/O.EXP.KSEW.SC.Y.0912.000000T0000Z-120203T2000Z/
/O.NEW.KSEW.SC.Y.0913.120203T2018Z-120204T0200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
1218 PM PST FRI FEB 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS EXTENDED THE SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING.

* WIND...EAST TO NORTHEAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-173-176-040430-
/O.EXP.KSEW.SC.Y.0912.000000T0000Z-120203T2000Z/
/O.NEW.KSEW.SW.Y.0014.120203T2018Z-120205T0200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
1218 PM PST FRI FEB 3 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM
PST SATURDAY...
...SMALL CRAFT ADVISORY FOR WIND HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM PST
SATURDAY. 

* SEAS...WEST SWELL WILL BUILD TO 10 T0 12 FEET THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ170-040430-
/O.EXP.KSEW.SC.Y.0911.000000T0000Z-120203T2000Z/
/O.NEW.KSEW.SW.Y.0014.120203T2018Z-120205T0200Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
1218 PM PST FRI FEB 3 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM
PST SATURDAY...
...SMALL CRAFT ADVISORY FOR WIND HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM PST
SATURDAY. 

* SEAS...WEST SWELL WILL BUILD TO 10 T0 12 FEET THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-040430-
/O.NEW.KSEW.RB.Y.0006.120204T0200Z-120205T0200Z/
GRAYS HARBOR BAR-
1218 PM PST FRI FEB 3 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM PST SATURDAY. 

* BAR CONDITION...BECOMING ROUGH LATE THIS EVENING.

* COMBINED SEAS...BUILDING TO 8 TO 10 FEET AROUND MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Feb 2, 9:00 AM PST, 5 hours 54 minutes earlier.

Area forecast discussion, Feb 2, 9:00 AM PST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST THU FEB 2 2012

.SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE PACIFIC
NORTHWEST THROUGH THE WEEKEND GIVING DRY WEATHER. NIGHT AND MORNING
LOW CLOUDS AND FOG WILL FORM AT TIMES AND THE AIR COULD BECOME
LOCALLY STAGNANT. HOWEVER OFFSHORE SURFACE FLOW WILL ALLOW MOST
AREAS TO CLEAR IN THE AFTERNOONS. RAIN IS POSSIBLE NEXT TUESDAY AS A
WEAK FRONT MOVES INLAND.

&&

.SHORT TERM...NO CHANGES TO THE FORECAST PLANNED. BANDS OF HIGH
CLOUDS WILL ROTATE OVER THE AREA TODAY BUT THE TREND WILL BE TOWARD
CLEARING SKIES. HIGHS TODAY WILL BE IN THE MID 40S TO LOW 50S.

MODELS AGREE ON THE WEATHER PATTERN THROUGH TUESDAY. AN UPPER LEVEL
RIDGE WILL REMAIN IN THE AREA WHILE OFFSHORE SURFACE FLOW SETS UP.
ANY WEATHER SYSTEMS WILL STAY SAFELY OFFSHORE...TOO FAR AWAY TO
AFFECT WESTERN WASHINGTON OTHER THAN WITH OCCASIONAL HIGH CLOUDS.

WILL ISSUE AN AIR STAGNATION ADVISORY THIS AFTERNOON FOR FOUR ZONES.
THESE INCLUDE TACOMA AND VICINITY...THE SOUTHWEST INTERIOR...THE
HOOD CANAL AREA...AND THE LOWER CHEHALIS VALLEY. WINDS WILL BE LIGHT
MOST OF THE TIME IN THESE AREAS...NIGHT AND MORNING FOG AND STRATUS
IS LIKELY...AND TEMPERATURES WILL BE NOTICEABLY LOWER...ESPECIALLY
HIGH TEMPERATURES. THIS ADVISORY WILL RUN FROM FRIDAY MORNING
THROUGH MONDAY AFTERNOON. OTHER AREAS WILL ALSO HAVE STAGNANT AIR AT
TIMES...BUT THERE SHOULD BE PERIODS OF STRONG ENOUGH EASTERLY FLOW
TO PREVENT ANY SERIOUS BUILDUPS OF POLLUTED AIR. HIGHS DURING THIS
PERIOD WILL RUN FROM THE MID 40S IN SHELTERED LOCATIONS TO THE LOW
TO THE MID 50S IN MORE EXPOSED PLACES. BURKE

.LONG TERM...PREVIOUS DISCUSSION...THE ECMWF IS THE PREFERRED MODEL
THROUGH THE EXTENDED FORECAST PERIOD. THE NEW 00Z RUN KEEPS WESTERN
WA DRY THROUGH AT LEAST MON NIGHT...THEN A WEAK FRONT APPROACHES ON
TUE. POPS WERE LIMITED TO THE COAST AND SOUTH PART AS THIS SYSTEM
MAY SPLIT AND WEAKEN BEFORE HEADING INLAND. THE TRAILING UPPER LEVEL
TROUGH WILL THEN CROSS THE AREA EARLY WED BUT QPF AMOUNTS ARE RATHER
LIGHT. THE PATTERN OPENS UP TOWARD THE END OF THE WEEK AS THE FLOW
ALOFT BECOMES SOUTHWEST AND A STRONGER FRONT MOVES IN. 33

&&

.HYDROLOGY...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS.

&&

.AVIATION...AN UPPER LEVEL RIDGE WILL REMAIN CENTERED OVER W WA
TODAY ALONG WITH A SURFACE HIGH OVER EASTERN WA. THE AIR MASS WILL
REMAIN RELATIVELY DRY WITH SCT TO LOCALLY BKN MID LEVEL CLOUDS AND
SCT-BKN HIGH LEVEL CLOUDS ACROSS THE AREA TODAY. ISOLATED FOG
PATCHES OVER THE S PUGET SOUND WILL DISSIPATE BEFORE 18Z...WITH VFR
CONDITIONS EXPECTED ACROSS W WA THE REMAINDER OF TODAY.

KSEA...GOOD VFR CONDITIONS ARE EXPECTED TODAY. PRESSURE GRADIENTS
THROUGH PUGET SOUND WILL REMAIN NORTHERLY...WITH SURFACE WINDS AT
KSEA REMAINING N-NE 4-8 KT. KAM

&&

.MARINE....A 1030 MB TO 1035 MB HIGH CENTERED OVER EASTERN WA WILL
REMAIN IN PLACE THROUGH THIS WEEKEND...WEAKENING A LITTLE MORE ON
SUNDAY. EASTERLY OFFSHORE FLOW WILL CONTINUE WITH LOWER PRESSURE
OFFSHORE. A RAPIDLY WEAKENING FRONTAL SYSTEM WILL BRUSH THE COASTAL
WATERS TONIGHT AND FRIDAY AS IT HEADS NE TOWARD VANCOUVER ISLAND.
THIS SYSTEM LOOKS LIKE IT WILL INCREASE THE OFFSHORE PRESSURE
GRADIENT ENOUGH TO GENERATE SCA E-SE WINDS OVER THE NORTHERN COASTAL
WATERS AND THE WESTERN STRAIT TODAY AND TONIGHT ...AND THEN THE REST
OF THE COASTAL WATERS LATER TONIGHT. THERE IS STILL A SMALL CHANCE
THAT LOW END GALE FORCE WINDS MAY DEVELOP OVER THE WEST ENTRANCE TO
THE STRAIT TONIGHT. LAST NIGHTS NAM MODEL WAS WEAKER...BUT WILL
AWAIT THE 12Z WRF-GFS TO SEE IF THERE ARE ANY CHANGES.

SWELL ON THE COAST HAS SUBSIDED MORE QUICKLY THAN ANTICIPATED...SO
THE HAZARDOUS SEAS SCA AND THE ROUGH GRAYS HARBOR BAR SCA HAS BEEN
ENDED. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY WEST ENTRANCE TO THE STRAIT AND NORTHERN
      COASTAL WATERS 10 AM THIS MORNING THROUGH TONIGHT.
     SMALL CRAFT ADVISORY REMAINDER OF THE COASTAL WATERS 10 PM
      THIS EVENING THROUGH FRIDAY MORNING.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 8:54 PM PSTSmall Craft AdvisorySEW39 hr
Feb 2, 2:31 AM PSTSmall Craft AdvisorySEW33 hr
Feb 2, 2:24 PM PSTAir Stagnation AdvisorySEW4 days

Nearby

Gale Warnings in Washington, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.